Off Effexor 150 cold turkey-feels lik... - Anxiety and Depre...

Anxiety and Depression Support

63,317 members62,261 posts

Off Effexor 150 cold turkey-feels like I’m losing my mind

Ripley7 profile image

Is there anyone at all out there that can relate to coming off this stuff cold turkey? I’m about a week into cold turkey (unwillingly) and I feel like I’m coming apart physically and mentally. Typing this is taking me forever because I keep screwing up my words.

I stupidly somehow missed some weeks ago the email to renew my Medicaid and just found out it’s expired - Within that time I didn’t realize my Effexor had run out of refills. My busperine is also about to run out which also has horrible withdrawal effects when I do much as miss a dose.

I’m trying to do my app online with Medicaid but my brain is everywhere. How am I going to do this?

I have 2 double shifts tomorrow and sun- I have problems already with panic attacks - I have aspergers and adhd- I’m so screwed up more than usual - I’ll never make it this weekend without coming apart.

I can hardly complete a thought - I cry at nothing just by the mere thought of crying. Brain zaps- confusion- vertigo.

My boyfriend doesn’t have a clue how bad this is- he feels like my issues only add to his so since he told me that before I don’t bother trying to talk to him.

I feel alone - I could die right now and be fine about it.

13 Replies

I dont mean to scare you, but cold turkey effexor withdrawals are actually really dangerous especially at that high of a dose. It's no wonder you are feeling terrible. I think just to be safe you should go to the hospital. :(

Ripley7 profile image
Ripley7 in reply to

I can’t even reapply for my Medicaid because the stupid ga compass site is down on weekends.

in reply to Ripley7

I feel you, sometimes the healthcare system really lets us down.

I am so sorry ! I skipped 2 days of Zoloft one time and I thought I was gonna go crazy . I had so many symptoms but the worse part was mental state , I had to go to the ER !

Oh my gosh, I quit Effexor cold turkey off 75 mg and it was crazy! Do you have any Xanax or something that can relieve you of panic? I am sorry to tell you this but I felt the effects of quitting Effexor for about 2 months :( I am going to say a prayer for you right now. If you have ANY questions please ask away. I’ve been there. The good news is as time goes on it gets less and less! After two months I was completely fine.

ALSO- one time while I was on Effexor I went out of town (same state) but forgot my meds at home. I went to CVS and told them I left my Effexor at home and desperately needed 2 until I could get home. They gave them to me! This may work for you and buy you time

I Can relate all too well when coming off of effexor I thought that I was going to die. I had severe symptoms of the flu and I would just lay my head down at work and want to die. I slept for about a week straight. It just takes a while for your brain to adjust coming off of a medication. I hope you get some relief soon. Its rough. Dear God its rough. But I know right where you've been all too well. I was forced to come off because I couldn't afford my appointments or medication. Please hang in there... it will get better soon. I know it doesn't seem like it..

dbeck128 profile image
dbeck128 in reply to dbeck128

Also. I stopped abruptly. I had every symptom you could think of. I wish healthcare was free. We would be able to get the help we NEED

You should go to the ER. In doing so maybe s social worker can help speed your paper work along.

You are running out of your second med. this is not good.

Please go for help.

Going to also recommend what everyone else has said...get to a hospital. You don't have to go through this, an ER doctor shouldn't have an issue writing a temporary script for this (I believe, opinion not fact), and having to go cold turkey is cruel. They can get you back on your feet until your paperwork processes. You may even call the pharmacy and explain your situation. As it's not a controlled substance, many pharmacists can opt to fill an emergency allotment of medication (usually a few days...more typically for heart medications, diabetes meds, etc.). With your situation, how you're feeling, the risks of withdrawal, they may be able to help you out. I am sorry your significant other isn't helping you with this...it truly can be hell. Absolutely seek out some help for peace of mind and so you're able to function while our unfortunate healthcare system drones on slowly getting you squared away....your doctor also might be able to help you with samples. I hate hearing of situations like this and I absolutely wish you the best. Between all of the advice given, one will surely come through. Let us know how everything goes.

It took me a long time to get off of effexor. It is known for being very difficult to get off of because of the bad withdrawals.

Thank you so much to each and every one of you for your advice and your positive vibes. Can’t express my gratitude enough to y’all. ❤️❤️

Turned out I was fortunate that my pharmacy - cvs- still had on file a refill of my former 75 mg of Effexor. So rather than just getting a few days worth I just went ahead and got the full 30 day worth of the 75 mg so I can go ahead and get started with weaning off of it altogether. (Will definitely let my physician know of course).

I’ve been on Effexor for several years by now and I don’t want it to be a permanent solution to treating my anxiety and depression.

So anyway my boyfriend was generous to pick up my refill for me and bring it to me at work. The 75mg kicked in fairly quickly and helped to lessen the worst of my withdraws making them more manageable. By Sunday I was feeling mostly better and today I don’t notice any withdrawals.

Back to my idea of coming off of Effexor...I’d decided on that when I’d joined the gym a few weeks ago. Working out has so far been very effective in helping me deal with my anxiety and depression. Not saying the gym is the answer to all my problems. However it feels really good knowing that I’m doing something to make myself healthier and maybe even improve my self image- I’ve come close to tears just seeing myself in the mirror and how I’ve let myself go to the point it’s affected my health...pre diabetes, high blood pressure, etc.

My goal is to lose about 40-50 pounds and to tone up some. So far I’m definitely loving it. I go about 4 times a week with a girl from my work- she’s into staying fit and active so that helps a lot in keeping me motivated. My boyfriend had even broken down and joined when he saw the positive effect it was having on me. I’d already lost a lot of water weight and my pants are getting looser. 💪

So hopefully by taking care of my health and well-being that will contribute towards me having a more positive outlook on life. In fact my children are even starting to think healthy by eliminating some of the sugar and drinking lots of water- extra bonus there! lol

Regarding my expired Medicaid- I’m now able to get back on the GA Gateway website today so I can finally get to renewing my Medicaid. Let’s hope that process doesn’t drag or I’ll be dealing with the busperine refill issue soon. 🙄

Again- many thanks from the bottom of my heart for reminding me that I don’t always have to suffer alone. ❤️😌

You need to call your Dr. and explain this situation to see if they have free samples of the Effexor to help you. No one should have to suffer like this. You have to wean off this stuff. I weaned off of Effexor last year but it took about 6 months to get completely off of 150 mgs daily. I went down a little the first part of weaning off and I thought I wasn't going to make it. I called my doctor crying and they prescribed me Pristiq 100 mg which made all the difference in the World when weaning of this Effexor .. Good luck to you and find a way to get your meds through your Doctor they should be able to give you samples or know what to do.

Hello,

im getting off benzos after 30 years ...its been 13 months and its not pretty. One thing they gave me and it helps a little bit, is Hydroxyzine its a benadryl type thing that helps to calm.

I hope you know you are not alone and hope you get relief soon.

:)

You may also like...